Hail, Newton
- When
- March 27, 1:50 PM CST
- Where
- Newton County, 0.68 mi SW of Fawil
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.743, -93.658
The public reported quarter size hail 1 mile west of Bon Weir.
The third day in a row of severe weather impacted southeast Texas. Numerous multicell and supercell thunderstorms moving across the area spawned one confirmed tornado and widespread large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
The third day in a row of severe weather impacted southeast Texas. Numerous multicell and supercell thunderstorms moving across the area spawned one confirmed tornado and widespread large hail. One supercell thunderstorm developed north of Houston, TX, and tracked for hundreds of miles across southeast Texas, through southwest Louisiana, into Mississippi, producing one brief tornado in Hardin County and several reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 27, 10:02 AM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1102 AM CDT FRI MAR 27 2009
.UPDATE...
BREAKS IN OVERCAST NOTED IN VIS SAT IMAGERY ACROSS THE REGION...
EXPECTED TO ACTUALLY BREAK OUT TO SCT CONDITIONS BY EARLY AFTERNOON
...WITH EXPECTED TEMPS RISING TO NEAR 80. THIS WILL ENHANCE THE
INSTABILITY ACROSS THE REGION. NEXT SIGNIFICANT UPPER LEVEL
PERTURBATION ALREADY GENERATING TSRA COMPLEX OVER C TX...APPROACHING
KCLL AT THE MOMENT. HEATING ACROSS OUR REGION WILL ONLY ENHANCE
THE INSTABILITY EXPECTED THIS AFTERNOON AND EVENING. WILL BE DOING
A SPECIAL 18Z SOUNDING TO ACCESS THE AMOUNT OF INSTABILITY.
WITH THE MODERATE RISK EXTENDING OVER C LA...WORDED THE FORECAST
WITH SVR TSRA WITH LARGE HAIL AND DAMAGING WIND POSSIBLE OVER THAT
REGION. FOR THE GRIDS AND TEXT FORECAST...ADJUSTED FORECASTED POPS
AND WX ACCORDINGLY ON CURRENT AND EXPECTED TRENDS. OTHERWISE...
REMAINDER OF FORECAST ON TRACK.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 79 49 62 42 69 / 70 50 0 0 0
KBPT 80 48 62 41 70 / 60 40 0 0 0
KAEX 78 46 59 37 65 / 70 70 0 0 0
KLFT 81 52 64 42 66 / 70 70 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM SATURDAY TO 7 AM CDT SUNDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 527 AM CDT FRI MAR 27 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-281030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 527 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS INTO SOUTHERN LOUISIANA LATE THIS AFTERNOON INTO THIS EVENING. AHEAD OF THE FRONT...DEEP MOISTURE...STRONG SHEAR AND INSTABILITY WILL COMBINE TO PRODUCE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON. SEVERE WEATHER IS POSSIBLE AREAWIDE. AHEAD OF THE FRONT...ROTATING SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF DEVELOPING WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. AS THE FRONT MOVES THROUGH THE AREA...STORMS WILL BECOME MORE LINEAR WITH STRONG STRAIGHT LINE DAMAGING WINDS THE LIKELIEST THREAT. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS A POSSIBILITY OF FLASH FLOODING DUE TO HEAVY RAINS FROM TRAINING STORMS. WITH DEEP MOISTURE OVER THE AREA...STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS WITH RATES OF UP TO 2 TO 3 INCHES AN HOUR. WITH THE GROUND IN MANY LOCATIONS SATURATED FROM THE RAIN THE PAST FEW DAYS...FLASH FLOODING OF LOW LYING AREAS AND URBAN AREAS CAN BE EXPECTED IN AREAS WHERE HEAVY RAIN OCCURS. STRONG NORTHERLY WINDS ARE EXPECTED IN THE WAKE OF THE FRONT TONIGHT. THIS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS OVER THE COASTAL WATERS WITH WINDS OF AT LEAST 20 TO 25 KNOTS AND SEAS OF UP TO 7 TO 9 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHERLY WINDS WILL CONTINUE THROUGH SUNDAY MORNING. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE COASTAL WATERS THROUGH EARLY SUNDAY. WINDS AND SEAS WILL DIMINISH BY SUNDAY AFTERNOON AS HIGH PRESSURE SETTLES OVER THE AREA. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS IS ON TUESDAY AS ANOTHER FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. 24
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
907 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG IVANHOE 30.68N 94.41W
03/25/2009 TYLER TX LAW ENFORCEMENT
TYLER COUNTY SHERIFF OFFICE REPORTED TREES DOWN WITH
POWER OUTAGES IN IVANHOE.
0930 PM TSTM WND DMG BUNA 30.44N 93.96W
03/25/2009 JASPER TX LAW ENFORCEMENT
TREES DOWN IN BUNA REPORTED BY JASPER COUNTY SHERIFF
OFFICE.
1003 PM TSTM WND DMG DEQUINCY 30.45N 93.44W
03/25/2009 CALCASIEU LA LAW ENFORCEMENT
ROOF RIPPED OFF HOUSE IN DEQUINCY REPORTED BY CALCASIEU
PARISH SHERIFF OFFICE. TIME BASED ON RADAR. POSSIBLE
TORNADO.
1005 PM TSTM WND DMG DERIDDER 30.85N 93.29W
03/25/2009 BEAUREGARD LA BROADCAST MEDIA
TREES DOWN IN DERIDDER ON HARVEY CROSSING ROAD REPORTED
BY KPLC-TV.
1020 PM TSTM WND DMG RAGLEY 30.51N 93.23W
03/25/2009 BEAUREGARD LA LAW ENFORCEMENT
NUMEROUS TREES DOWN IN RAGLEY REPORTED BY BEAUREGARD
PARISH SHERIFF OFFICE.
1020 PM TSTM WND DMG SUGARTOWN 30.84N 93.01W
03/25/2009 BEAUREGARD LA LAW ENFORCEMENT
CARPORT BLOWN INTO ROADWAY REPORTED BY BEAUREGARD PARISH
SHERIFF OFFICE.
1040 PM TSTM WND DMG MOSS BLUFF 30.30N 93.20W
03/25/2009 CALCASIEU LA NWS EMPLOYEE
TREE BLOWN DOWN ALONG HIGHWAY 171 1/2 MILE NORTH OF
GILLIS.
1044 PM HAIL 3 ESE BEAUMONT 30.07N 94.10W
03/25/2009 E0.75 INCH JEFFERSON TX PUBLIC
REPORTED BY INDUSTRY.
1045 PM HAIL SULPHUR 30.23N 93.36W
03/25/2009 M1.00 INCH CALCASIEU LA BROADCAST MEDIA
QUARTER SIZE HAIL IN SULPHUR REPORTED BY KPLC-TV.
1046 PM TSTM WND DMG RAGLEY 30.51N 93.23W
03/25/2009 BEAUREGARD LA BROADCAST MEDIA
WIDESPREAD POWER OUTAGES THROUGHOUT BEAUREGARD PARISH
REPORTED BY KPLC-TV.
1055 PM TSTM WND DMG 3 ENE GRAND LAKE 30.05N 93.22W
03/25/2009 CAMERON LA NWS STORM SURVEY
NWS STORM SURVEY CONFIRMS THUNDERSTORM MICROBURST WIND
DAMAGE WITHIN SUBDIVISIONS ALONG AND SOUTH OF CAL CAM
LINE ROAD. EXTENT OF DAMAGE INCLUDED METAL STORAGE
BUILDINGS ROLLED OVER AND DESTROYED...METAL CARPORT
RIPPED OFF HOME WITH PIECES LANDING ON BOAT AND REMAINDER
OF YARD. NUMEROUS MOBILE HOMES HAS SKIRTING RIPPED OFF.
ALL DEBRIS WAS BLOWN FROM WEST TO EAST DIRECTION.
1056 PM TSTM WND GST 5 S LAKE CHARLES 30.14N 93.20W
03/25/2009 M60.40 MPH CALCASIEU LA MESONET
60.4 MPH WIND GUST MEASURED AT LAKE CHARLES AG CENTER.
1101 PM MARINE TSTM WIND 1 SSW GRAND LAKE 30.02N 93.28W
03/25/2009 M40.00 MPH GMZ432 LA BROADCAST MEDIA
REPORTED BY WEATHER UNDERGROUND GAGE AT BIG LAKE.
1105 PM HAIL CARLYSS 30.18N 93.37W
03/25/2009 E1.00 INCH CALCASIEU LA BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED IN CARLYSS BY KPLC-TV.
1115 PM TSTM WND DMG MAMOU 30.63N 92.42W
03/25/2009 EVANGELINE LA BROADCAST MEDIA
WIDESPREAD WIND DAMAGE IN MAMOU WITH NUMEROUS TREES DOWN
AND POWER OUT TO ENTIRE TOWN. WINDOWS BLOWN OUT OF
HOSPITAL WITH POWER POLES DOWN ON HIGHWAY 13. POSSIBLE
TORNADO. REPORTED BY KATC-TV. TIME BASED ON RADAR.
1128 PM TSTM WND DMG LAWTELL 30.52N 92.18W
03/25/2009 ST. LANDRY LA LAW ENFORCEMENT
TRAILER FLIPPED OVER ON BERTRAND ROAD IN LAWTELL REPORTED
BY ST LANDRY PARISH SHERIFF OFFICE.
1130 PM TSTM WND DMG 2 E BORDELONVILLE 31.11N 91.87W
03/25/2009 AVOYELLES LA FIRE DEPT/RESCUE
FIRE CHIEF REPORTS TREES DOWN JUST EAST OF TOWN.
1130 PM HAIL HACKBERRY 29.97N 93.43W
03/25/2009 E0.50 INCH CAMERON LA LAW ENFORCEMENT
HAIL OF UNKNOWN SIZE IN HACKBERRY REPORTED BY CAMERON
PARISH SHERIFF OFFICE.
1133 PM TSTM WND GST LACASSINE NATIONAL WILD 29.99N 92.93W
03/25/2009 M60.00 MPH CAMERON LA MESONET
60 MPH WIND GUST MEASURED BY LACASSINE RAWS MESONET
STATION.
1137 PM TSTM WND DMG OPELOUSAS 30.52N 92.08W
03/25/2009 ST. LANDRY LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGH THE PARISH
REPORTED BY SHERIFF OFFICE.
1140 PM MARINE TSTM WIND 3 NW GRAND LAKE 30.06N 93.30W
03/25/2009 M50.00 MPH GMZ432 LA PUBLIC
REPORTED BY VESSEL NEAR CALCASIEU LOCKS.
1200 AM TSTM WND DMG NE PORT BARRE 30.56N 91.95W
03/26/2009 ST. LANDRY LA BROADCAST MEDIA
MOBILE HOME COMPLETELY DESTROYED BY THUNDERSTORM
DOWNBURST WINDS.
1210 AM TSTM WND DMG 2 S DUSON 30.20N 92.19W
03/26/2009 LAFAYETTE LA LAW ENFORCEMENT
LAFAYETTE SHERIFFS OFFICE RECEIVED A REPORT OF A TREE
DOWN IN THE 6900 BLOCK OF LANDRY ROAD.
1215 AM TSTM WND DMG 5 S LAFAYETTE 30.14N 92.03W
03/26/2009 LAFAYETTE LA PUBLIC
METAL PATIO COVER BLOWN OFF AND BARN DOOR BLOWN OUT ON
MILL CREEK RD DUE TO HIGH WINDS.
1233 AM TSTM WND DMG 11 N CATAHOULA 30.37N 91.71W
03/26/2009 ST. MARTIN LA LAW ENFORCEMENT
ST. MARTIN SHERIFFS DEPARTMENT RECEIVED A REPORT OF A
TREE AND POWERLINE DOWN ON ATCHAFALAYA RIVER HIGHWAY.
0142 AM MARINE TSTM WIND 11 SW CYPREMORT POINT 29.67N 91.92W
03/26/2009 M40.00 MPH GMZ435 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BAY.
0205 AM TSTM WND DMG 3 WNW FRANKLIN 29.82N 91.55W
03/26/2009 ST. MARY LA LAW ENFORCEMENT
FRANKLIN POLICE DEPARTMENT REPORTED 13 UTILITY POLES
BLOWN DOWN AND A LARGE SHED WAS DEMOLISHED ON YOKELY
ROAD. ALSO A TRACTOR TRAILER AT A TRUCK STOP NEAR HIGHWAY
90 WAS BLOWN ON ITS SIDE.
0210 AM HAIL FRANKLIN 29.80N 91.51W
03/26/2009 E1.75 INCH ST. MARY LA LAW ENFORCEMENT
FRANKLIN POLICE DEPARTMENT RECEIVED REPORTS OF AROUND
GOLF BALL SIZE HAIL IN FRANKLIN.
&&
LANDRENEAUPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
956 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST BROOKELAND 31.13N 93.99W
03/26/2009 E60.00 MPH JASPER TX UTILITY COMPANY
EAGLE ROCK ENERGY ALSO REPORTED PEA SIZE HAIL.
0430 PM TSTM WND DMG WELSH 30.24N 92.81W
03/26/2009 JEFFERSON DAVIS LA BROADCAST MEDIA
POWER OUTAGES REPORTED IN WELSH RELAYED BY KPLC-TV
0445 PM HAIL 3 SW EUNICE 30.46N 92.45W
03/26/2009 E0.75 INCH ACADIA LA PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL 3 MILES SW OF EUNICE
ABOUT 445PM.
0455 PM TSTM WND DMG 4 S EUNICE 30.43N 92.41W
03/26/2009 ACADIA LA UTILITY COMPANY
SEVERAL SHEDS AND CARPORTS BLOWN OVER. ALSO DIME SIZE
HAIL REPORTED.
0512 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E1.75 INCH ST. LANDRY LA PUBLIC
PUBLIC REPORTS GOLF BALL SIZE HAIL IN EUNICE.
0540 PM TSTM WND DMG 5 W OPELOUSAS 30.52N 92.17W
03/26/2009 ST. LANDRY LA UTILITY COMPANY
TREE DOWN ON POWER LINE WEST OF OPELOUSAS. NEAR PRAIRIE
RONDE HWY.
0600 PM MARINE TSTM WIND 35 SSE SEA RIM STATE PA 29.23N 93.79W
03/26/2009 E40.00 MPH GMZ470 XX PUBLIC
REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 167.
0615 PM TSTM WND GST 37 S HOLLY BEACH 29.26N 93.34W
03/26/2009 M40.00 MPH GMZ470 XX PUBLIC
40 MPH WIND GUST MEASURE AT WEST CAM 205
0715 PM TSTM WND GST 5 S LAKE CHARLES 30.14N 93.20W
03/26/2009 M50.00 MPH CALCASIEU LA MESONET
LSU AG CENTER NEAR THE LAKE CHARLES AIRPORT MEASURED AT
50 MPH WIND GUST.
0715 PM MARINE TSTM WIND 4 NW GRAND LAKE 30.06N 93.32W
03/26/2009 M40.00 MPH GMZ432 LA PUBLIC
REPORTED BY DEVALL TOW BOAT NEAR ELLANDER BRIDGE.
0715 PM TSTM WND GST LAKE CHARLES 30.21N 93.20W
03/26/2009 E60.00 MPH CALCASIEU LA PUBLIC
PUBLIC REPORTED ESTIMATED WINDS 60 MPH ON THE 700 BLOCK
OF GRANGER IN LAKE CHARLES.
0742 PM HAIL LAKE CHARLES 30.21N 93.20W
03/26/2009 E0.75 INCH CALCASIEU LA PUBLIC
DIME AND PENNY SIZE HAIL REPORTED BY THE PUBLIC.
0815 PM MARINE TSTM WIND 36 SSW BURNS POINT 29.10N 91.78W
03/26/2009 M44.00 MPH GMZ475 LA OFFICIAL NWS OBS
REPORTED BY SAWRS SITE IN SOUTH MARSH ISLAND BLOCK 268.
0900 PM MARINE TSTM WIND 11 S PECAN ISLAND 29.48N 92.46W
03/26/2009 M41.00 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 24. SOME BLOCKAGE
TO WIND GAGE. WINDS PROBABLY HIGHER.
0914 PM MARINE TSTM WIND 46 SSW ROCKEFELLER WILD 29.11N 93.14W
03/26/2009 M81.00 MPH GMZ472 XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 238. OPERATOR
STATED THAT HELICOPTER WAS SCOOTED ACROSS HELIPAD.
1010 PM MARINE TSTM WIND 21 SE PECAN ISLAND 29.45N 92.19W
03/26/2009 M82.00 MPH GMZ452 LA PUBLIC
REPORTED BY A JACK-UP BARGE LOCATED NEAR PLATFORM IN
VERMILION BLOCK 31.
1020 PM MARINE TSTM WIND 24 SSE INTRACOASTAL CIT 29.44N 92.06W
03/26/2009 M61.00 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 217.
1100 PM TSTM WND DMG PATTERSON 29.69N 91.31W
03/26/2009 ST. MARY LA LAW ENFORCEMENT
POLICE DEPARTMENT REPORTING TREES DOWN IN THE CITY OF
PATTERSON.
0505 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E0.75 INCH ST. LANDRY LA LAW ENFORCEMENT
0615 PM HAIL PINE PRAIRIE 30.78N 92.42W
03/26/2009 E0.75 INCH EVANGELINE LA PUBLIC
0615 PM HAIL 4 W BIG CANE 30.82N 92.08W
03/26/2009 E0.75 INCH ST. LANDRY LA POST OFFICE
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1051 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST BROOKELAND 31.13N 93.99W
03/26/2009 E60.00 MPH JASPER TX UTILITY COMPANY
EAGLE ROCK ENERGY ALSO REPORTED PEA SIZE HAIL.
0430 PM TSTM WND DMG WELSH 30.24N 92.81W
03/26/2009 JEFFERSON DAVIS LA BROADCAST MEDIA
POWER OUTAGES REPORTED IN WELSH RELAYED BY KPLC-TV
0445 PM HAIL 3 SW EUNICE 30.46N 92.45W
03/26/2009 E0.75 INCH ACADIA LA PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL 3 MILES SW OF EUNICE
ABOUT 445PM.
0455 PM TSTM WND DMG 4 S EUNICE 30.43N 92.41W
03/26/2009 ACADIA LA UTILITY COMPANY
SEVERAL SHEDS AND CARPORTS BLOWN OVER. ALSO DIME SIZE
HAIL REPORTED.
0505 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E0.75 INCH ST. LANDRY LA LAW ENFORCEMENT
0512 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E1.75 INCH ST. LANDRY LA PUBLIC
PUBLIC REPORTS GOLF BALL SIZE HAIL IN EUNICE.
0535 PM HAIL 4 E ELIZABETH 30.87N 92.73W
03/26/2009 M0.75 INCH ALLEN LA PUBLIC
0540 PM TSTM WND DMG 5 W OPELOUSAS 30.52N 92.17W
03/26/2009 ST. LANDRY LA UTILITY COMPANY
TREE DOWN ON POWER LINE WEST OF OPELOUSAS. NEAR PRAIRIE
RONDE HWY.
0600 PM MARINE TSTM WIND 35 SSE SEA RIM STATE PA 29.23N 93.79W
03/26/2009 E40.00 MPH GMZ470 XX PUBLIC
REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 167.
0615 PM HAIL 4 W BIG CANE 30.82N 92.08W
03/26/2009 E0.75 INCH ST. LANDRY LA POST OFFICE
0615 PM TSTM WND GST 37 S HOLLY BEACH 29.26N 93.34W
03/26/2009 M40.00 MPH GMZ470 XX PUBLIC
40 MPH WIND GUST MEASURE AT WEST CAM 205
0615 PM HAIL PINE PRAIRIE 30.78N 92.42W
03/26/2009 E0.75 INCH EVANGELINE LA PUBLIC
0630 PM TSTM WND DMG HORNBECK 31.33N 93.40W
03/26/2009 VERNON LA UTILITY COMPANY
VALLEY ELECTRIC REPORTED SEVERAL TREES DOWN ON POWER
LINES.
0715 PM TSTM WND GST 5 S LAKE CHARLES 30.14N 93.20W
03/26/2009 M50.00 MPH CALCASIEU LA MESONET
LSU AG CENTER NEAR THE LAKE CHARLES AIRPORT MEASURED AT
50 MPH WIND GUST.
0715 PM TSTM WND GST LAKE CHARLES 30.21N 93.20W
03/26/2009 E60.00 MPH CALCASIEU LA PUBLIC
PUBLIC REPORTED ESTIMATED WINDS 60 MPH ON THE 700 BLOCK
OF GRANGER IN LAKE CHARLES.
0715 PM MARINE TSTM WIND 4 NW GRAND LAKE 30.06N 93.32W
03/26/2009 M40.00 MPH GMZ432 LA PUBLIC
REPORTED BY DEVALL TOW BOAT NEAR ELLANDER BRIDGE.
0742 PM HAIL LAKE CHARLES 30.21N 93.20W
03/26/2009 E0.75 INCH CALCASIEU LA PUBLIC
DIME AND PENNY SIZE HAIL REPORTED BY THE PUBLIC.
0815 PM MARINE TSTM WIND 36 SSW BURNS POINT 29.10N 91.78W
03/26/2009 M44.00 MPH GMZ475 LA OFFICIAL NWS OBS
REPORTED BY SAWRS SITE IN SOUTH MARSH ISLAND BLOCK 268.
0900 PM MARINE TSTM WIND 11 S PECAN ISLAND 29.48N 92.46W
03/26/2009 M41.00 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 24. SOME BLOCKAGE
TO WIND GAGE. WINDS PROBABLY HIGHER.
0914 PM MARINE TSTM WIND 46 SSW ROCKEFELLER WILD 29.11N 93.14W
03/26/2009 M81.00 MPH GMZ472 XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 238. OPERATOR
STATED THAT HELICOPTER WAS SCOOTED ACROSS HELIPAD.
1010 PM MARINE TSTM WIND 21 SE PECAN ISLAND 29.45N 92.19W
03/26/2009 M82.00 MPH GMZ452 LA PUBLIC
REPORTED BY A JACK-UP BARGE LOCATED NEAR PLATFORM IN
VERMILION BLOCK 31.
1020 PM MARINE TSTM WIND 24 SSE INTRACOASTAL CIT 29.44N 92.06W
03/26/2009 M61.00 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 217.
1100 PM TSTM WND DMG PATTERSON 29.69N 91.31W
03/26/2009 ST. MARY LA LAW ENFORCEMENT
POLICE DEPARTMENT REPORTING TREES DOWN IN THE CITY OF
PATTERSON.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1207 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST BROOKELAND 31.13N 93.99W
03/26/2009 E60.00 MPH JASPER TX UTILITY COMPANY
EAGLE ROCK ENERGY ALSO REPORTED PEA SIZE HAIL.
0430 PM TSTM WND DMG WELSH 30.24N 92.81W
03/26/2009 JEFFERSON DAVIS LA BROADCAST MEDIA
POWER OUTAGES REPORTED IN WELSH RELAYED BY KPLC-TV
0445 PM HAIL 3 SW EUNICE 30.46N 92.45W
03/26/2009 E0.75 INCH ACADIA LA PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL 3 MILES SW OF EUNICE
ABOUT 445PM.
0455 PM TSTM WND DMG 4 S EUNICE 30.43N 92.41W
03/26/2009 ACADIA LA UTILITY COMPANY
SEVERAL SHEDS AND CARPORTS BLOWN OVER. ALSO DIME SIZE
HAIL REPORTED.
0505 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E0.75 INCH ST. LANDRY LA LAW ENFORCEMENT
0512 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E1.75 INCH ST. LANDRY LA PUBLIC
PUBLIC REPORTS GOLF BALL SIZE HAIL IN EUNICE.
0535 PM HAIL 4 E ELIZABETH 30.87N 92.73W
03/26/2009 M0.75 INCH ALLEN LA PUBLIC
0540 PM TSTM WND DMG 5 W OPELOUSAS 30.52N 92.17W
03/26/2009 ST. LANDRY LA UTILITY COMPANY
TREE DOWN ON POWER LINE WEST OF OPELOUSAS. NEAR PRAIRIE
RONDE HWY.
0600 PM MARINE TSTM WIND 35 SSE SEA RIM STATE PA 29.23N 93.79W
03/26/2009 E40.00 MPH GMZ470 XX PUBLIC
REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 167.
0615 PM HAIL 2 W TOLEDO BEND DAM 31.17N 93.60W
03/26/2009 E0.75 INCH NEWTON TX PUBLIC
0615 PM HAIL PINE PRAIRIE 30.78N 92.42W
03/26/2009 E0.75 INCH EVANGELINE LA PUBLIC
0615 PM TSTM WND GST 37 S HOLLY BEACH 29.26N 93.34W
03/26/2009 M40.00 MPH GMZ470 XX PUBLIC
40 MPH WIND GUST MEASURE AT WEST CAM 205
0615 PM HAIL 4 W BIG CANE 30.82N 92.08W
03/26/2009 E0.75 INCH ST. LANDRY LA POST OFFICE
0630 PM TSTM WND DMG HORNBECK 31.33N 93.40W
03/26/2009 VERNON LA UTILITY COMPANY
VALLEY ELECTRIC REPORTED SEVERAL TREES DOWN ON POWER
LINES.
0715 PM TSTM WND GST 5 S LAKE CHARLES 30.14N 93.20W
03/26/2009 M50.00 MPH CALCASIEU LA MESONET
LSU AG CENTER NEAR THE LAKE CHARLES AIRPORT MEASURED AT
50 MPH WIND GUST.
0715 PM MARINE TSTM WIND 4 NW GRAND LAKE 30.06N 93.32W
03/26/2009 M40.00 MPH GMZ432 LA PUBLIC
REPORTED BY DEVALL TOW BOAT NEAR ELLANDER BRIDGE.
0715 PM TSTM WND GST LAKE CHARLES 30.21N 93.20W
03/26/2009 E60.00 MPH CALCASIEU LA PUBLIC
PUBLIC REPORTED ESTIMATED WINDS 60 MPH ON THE 700 BLOCK
OF GRANGER IN LAKE CHARLES.
0742 PM HAIL LAKE CHARLES 30.21N 93.20W
03/26/2009 E0.75 INCH CALCASIEU LA PUBLIC
DIME AND PENNY SIZE HAIL REPORTED BY THE PUBLIC.
0815 PM MARINE TSTM WIND 36 SSW BURNS POINT 29.10N 91.78W
03/26/2009 M44.00 MPH GMZ475 LA OFFICIAL NWS OBS
REPORTED BY SAWRS SITE IN SOUTH MARSH ISLAND BLOCK 268.
0900 PM MARINE TSTM WIND 11 S PECAN ISLAND 29.48N 92.46W
03/26/2009 M41.00 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 24. SOME BLOCKAGE
TO WIND GAGE. WINDS PROBABLY HIGHER.
0914 PM MARINE TSTM WIND 46 SSW ROCKEFELLER WILD 29.11N 93.14W
03/26/2009 M81.00 MPH GMZ472 XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 238. OPERATOR
STATED THAT HELICOPTER WAS SCOOTED ACROSS HELIPAD.
1010 PM MARINE TSTM WIND 21 SE PECAN ISLAND 29.45N 92.19W
03/26/2009 M82.00 MPH GMZ452 LA PUBLIC
REPORTED BY A JACK-UP BARGE LOCATED NEAR PLATFORM IN
VERMILION BLOCK 31.
1020 PM MARINE TSTM WIND 24 SSE INTRACOASTAL CIT 29.44N 92.06W
03/26/2009 M61.00 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 217.
1100 PM TSTM WND DMG PATTERSON 29.69N 91.31W
03/26/2009 ST. MARY LA LAW ENFORCEMENT
POLICE DEPARTMENT REPORTING TREES DOWN IN THE CITY OF
PATTERSON.
1205 PM TSTM WND DMG BAYOU VISTA 29.69N 91.27W
03/27/2009 ST. MARY LA LAW ENFORCEMENT
BERWICK POLICE REPORT ROOF OF TRAILER BLOWN OFF.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1211 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST BROOKELAND 31.13N 93.99W
03/26/2009 E60.00 MPH JASPER TX UTILITY COMPANY
EAGLE ROCK ENERGY ALSO REPORTED PEA SIZE HAIL.
0430 PM TSTM WND DMG WELSH 30.24N 92.81W
03/26/2009 JEFFERSON DAVIS LA BROADCAST MEDIA
POWER OUTAGES REPORTED IN WELSH RELAYED BY KPLC-TV
0445 PM HAIL 3 SW EUNICE 30.46N 92.45W
03/26/2009 E0.75 INCH ACADIA LA PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL 3 MILES SW OF EUNICE
ABOUT 445PM.
0455 PM TSTM WND DMG 4 S EUNICE 30.43N 92.41W
03/26/2009 ACADIA LA UTILITY COMPANY
SEVERAL SHEDS AND CARPORTS BLOWN OVER. ALSO DIME SIZE
HAIL REPORTED.
0505 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E0.75 INCH ST. LANDRY LA LAW ENFORCEMENT
0512 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E1.75 INCH ST. LANDRY LA PUBLIC
PUBLIC REPORTS GOLF BALL SIZE HAIL IN EUNICE.
0535 PM HAIL 4 E ELIZABETH 30.87N 92.73W
03/26/2009 M0.75 INCH ALLEN LA PUBLIC
0540 PM TSTM WND DMG 5 W OPELOUSAS 30.52N 92.17W
03/26/2009 ST. LANDRY LA UTILITY COMPANY
TREE DOWN ON POWER LINE WEST OF OPELOUSAS. NEAR PRAIRIE
RONDE HWY.
0600 PM MARINE TSTM WIND 35 SSE SEA RIM STATE PA 29.23N 93.79W
03/26/2009 E40.00 MPH GMZ470 XX PUBLIC
REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 167.
0615 PM HAIL 2 W TOLEDO BEND DAM 31.17N 93.60W
03/26/2009 E0.75 INCH NEWTON TX PUBLIC
0615 PM HAIL PINE PRAIRIE 30.78N 92.42W
03/26/2009 E0.75 INCH EVANGELINE LA PUBLIC
0615 PM HAIL 4 W BIG CANE 30.82N 92.08W
03/26/2009 E0.75 INCH ST. LANDRY LA POST OFFICE
0615 PM TSTM WND GST 37 S HOLLY BEACH 29.26N 93.34W
03/26/2009 M40.00 MPH GMZ470 XX PUBLIC
40 MPH WIND GUST MEASURE AT WEST CAM 205
0630 PM TSTM WND DMG HORNBECK 31.33N 93.40W
03/26/2009 VERNON LA UTILITY COMPANY
VALLEY ELECTRIC REPORTED SEVERAL TREES DOWN ON POWER
LINES.
0715 PM MARINE TSTM WIND 4 NW GRAND LAKE 30.06N 93.32W
03/26/2009 M40.00 MPH GMZ432 LA PUBLIC
REPORTED BY DEVALL TOW BOAT NEAR ELLANDER BRIDGE.
0715 PM TSTM WND GST LAKE CHARLES 30.21N 93.20W
03/26/2009 E60.00 MPH CALCASIEU LA PUBLIC
PUBLIC REPORTED ESTIMATED WINDS 60 MPH ON THE 700 BLOCK
OF GRANGER IN LAKE CHARLES.
0715 PM TSTM WND GST 5 S LAKE CHARLES 30.14N 93.20W
03/26/2009 M50.00 MPH CALCASIEU LA MESONET
LSU AG CENTER NEAR THE LAKE CHARLES AIRPORT MEASURED AT
50 MPH WIND GUST.
0742 PM HAIL LAKE CHARLES 30.21N 93.20W
03/26/2009 E0.75 INCH CALCASIEU LA PUBLIC
DIME AND PENNY SIZE HAIL REPORTED BY THE PUBLIC.
0815 PM MARINE TSTM WIND 36 SSW BURNS POINT 29.10N 91.78W
03/26/2009 M44.00 MPH GMZ475 LA OFFICIAL NWS OBS
REPORTED BY SAWRS SITE IN SOUTH MARSH ISLAND BLOCK 268.
0900 PM MARINE TSTM WIND 11 S PECAN ISLAND 29.48N 92.46W
03/26/2009 M41.00 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 24. SOME BLOCKAGE
TO WIND GAGE. WINDS PROBABLY HIGHER.
0914 PM MARINE TSTM WIND 46 SSW ROCKEFELLER WILD 29.11N 93.14W
03/26/2009 M81.00 MPH GMZ472 XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 238. OPERATOR
STATED THAT HELICOPTER WAS SCOOTED ACROSS HELIPAD.
1010 PM MARINE TSTM WIND 21 SE PECAN ISLAND 29.45N 92.19W
03/26/2009 M82.00 MPH GMZ452 LA PUBLIC
REPORTED BY A JACK-UP BARGE LOCATED NEAR PLATFORM IN
VERMILION BLOCK 31.
1020 PM MARINE TSTM WIND 24 SSE INTRACOASTAL CIT 29.44N 92.06W
03/26/2009 M61.00 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 217.
1100 PM TSTM WND DMG PATTERSON 29.69N 91.31W
03/26/2009 ST. MARY LA LAW ENFORCEMENT
POLICE DEPARTMENT REPORTING TREES DOWN IN THE CITY OF
PATTERSON.
1205 AM TSTM WND DMG BAYOU VISTA 29.69N 91.27W
03/27/2009 ST. MARY LA LAW ENFORCEMENT
BERWICK POLICE REPORT ROOF OF TRAILER BLOWN OFF.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL KIRBYVILLE 30.66N 93.90W
03/27/2009 E0.50 INCH JASPER TX LAW ENFORCEMENT
HALF INCH HAIL IN KIRBYVILLE REPORTED BY LAW ENFORCEMENT.
&&
MGRIFFINThe national radar mosaic for the moment the first event began.
8 hail, 1 tornado. Local standard time, as filed.
The public reported quarter size hail 1 mile west of Bon Weir.
The Hardin County Emergency Manager reported an EF0 Tornado briefly touched down in a field near Votow. No damage occurred.
The public reported penny size hail in Wildwood.
The public reported half dollar size hail in Wildwood.
An NWS Employee reported nickel size hail in Buna.
A Beaumont TV station reported nickel size hail in Bevil Oaks.
The public reported quarter size hail in Call.
The public reported penny size hail 15 miles south of Newton along Highway 87 near the Trout Creek community.
A Beaumont TV station reported ping pong ball size hail in Bevil Oaks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyThe tornado archive for Texas, 2009Warnings in Texas, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 160647, 160655, 160648, 160649, 160650, 160651, 160652, 160653, 160654.